Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 19, 2010, 7:08 PM CDT for Sauk County, Wisconsin. It was in force for 111 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2010, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 19, 2010, 8:59 PM CDT
- In force
- 111 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Sauk County, WI
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:15 PM CDT | FLOOD | 3 Nne Loganville, WI | HERRITZ ROAD CLOSED AT COUNTY HIGHWAY F DUE TO HIGH WATER OVER ROAD. |
| Jul 19, 8:00 PM CDT | FLOOD | 3 N Hill Point, WI | INTERSECTION OF COUNTY HIGHWAY S AND NARROWS VALLEY ROAD IMPASSABLE DUE TO HIGH WATER OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
547
WGUS53 KMKX 200008
FFWMKX
WIC111-200300-
/O.NEW.KMKX.FF.W.0007.100720T0008Z-100720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
708 PM CDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 1000 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES OF UP TO 3 INCHES OF RAIN HAS
FALLEN ACROSS PORTIONS OF WEST CENTRAL SAUK COUNTY. ADDITIONAL
RAINFALL OF UP TO AN INCH WILL BE POSSIBLE THROUGH 8 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LIME RIDGE AND REEDSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4357 8986 4354 8982 4345 8990 4339 9019
4354 9020
$$
KUHLMAN1 follow-up statement
909
WGUS73 KMKX 200159
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CDT MON JUL 19 2010
WIC111-200209-
/O.CAN.KMKX.FF.W.0007.000000T0000Z-100720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAUK WI-
859 PM CDT MON JUL 19 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SAUK
COUNTY...
LAT...LON 4357 8986 4354 8982 4345 8990 4339 9019
4354 9020
$$
KUHLMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 12:10 PM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jul 19, 12:10 PM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1210 PM CDT MON JUL 19 2010 .SHORT TERM... THIS AFTERNOON AND TONIGHT...FORECAST CONFIDENCE...MEDIUM. SOUTHEAST FLOW OFF LAKE MICHIGAN BRINGING A BIT MORE ADDED LOWER LEVEL MOISTURE. RESULT IS SURFACE BASED CAPE AROUND 1000 J/KG WITH LITTLE IN WAY OF A CAP. ALSO WEAK WIND SHIFT LINE WITH SOUTHEAST WINDS TO THE EAST AND SOUTHWEST WINDS ACROSS SOUTH CENTRAL AND WEST PORTIONS OF SOUTHEAST WISCONSIN. OVER SOUTH CENTRAL WISCONSIN MODEL SOUNDING HAVE A STRONGER CAP AROUND 800 MB. VORT MAX WITH APPROACHING JET MAX SEEN OVER SOUTHWEST MINNESOTA/NORTHWEST IOWA ON WATER VAPOR IMAGERY. MODELS BRING THE VORT MAX ACROSS THE FORECAST AREA TONIGHT. MEANWHILE SURFACE BOUNDARY ACROSS NORTHERN MISSOURI TO CENTRAL ILLINOIS IS BEING PUSHED FARTHER SOUTH WITH CURRENT MCS ENTERING CENTRAL ILLINOIS. BEST LOW LEVEL JET REMAINS OVER KANSAS TO NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS WITH BEST MOISTURE CONVERGENCE REMAINING ACROSS NORTHERN ILLINOIS TONIGHT. UPPER SUPPORT WILL LIKELY BRING SOME SHOWERS/ ISOLATED THUNDERSTORMS INTO THE FORECAST AREA TONIGHT...BUT HEAVIER RAIN EXPECTED TO REMAIN TO OUR SOUTH. ELEVATED CAPE IS AROUND 1000 J/KG ON NAM SOUNDINGS THROUGH THE NIGHT. TUESDAY...FORECAST CONFIDENCE...MEDIUM ANOTHER SHORTWAVE IN THE FAST ZONAL UPPER JET ACROSS THE NORTHERN TIER OF THE U.S. WILL CROSS THE FORECAST AREA TUESDAY BUT MODELS KEEP HEAVIER RAIN ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY THAT EXTENDS ACROSS THE IOWA/MISSOURI BORDER INTO NORTHERN/CENTRAL ILLINOIS. NAM DOES BRING AN INCH OF QPF MONDAY MORNING IN THE FAR SOUTH...SOUTHWEST OF MADISON. EXPECT CLOUD DEBRIS THROUGH MUCH OF THE MORNING WITH NEITHER THE NAM OR GFS SHOWING MUCH SURFACE OF ELEVATED CAPE IN THE AFTERNOON. TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM ZONAL FLOW CONTINUES OVER THE NORTHERN TIER OF THE UNITED STATES WITH THE SURFACE BOUNDARY STALLED ACROSS NORTHERN MISSOURI AND SOUTHERN ILLINOIS. FAIR AMOUNT OF MID LEVEL DRYING BEHIND DEPARTING VORT/SHORTWAVE. NAM HAS SURFACE BASED CAPE AROUND 1000 J/KG BUT WITH EXTENSIVE MID DRYING AND LACK OF TRIGGER ANY PRECIPITATION WOULD BE ISOLATED AND HARD TO PINPOINT. WILL KEEP FORECAST DRY WEDNESDAY. THURSDAY AND THURSDAY NIGHT...FORECAST CONFIDENCE...MEDIUM FAST UPPER ZONAL FLOW CONTINUES OVER THE NORTHERN TIER OF THE UNITED STATES. 12Z GFS/NAM AND 00Z ECMWF HAS ANOTHER STRONGER SHORTWAVE EXITING SOUTHWEST CANADA WEDNESDAY...REACHING THE LAKE SUPERIOR AREA BY THURSDAY NIGHT. 12Z GFS AND 00Z ECMWF TAKE THE SURFACE BOUNDARY NORTH INTO OR VERY NEAR THE FORECAST AREA THURSDAY WITH THE GFS AND NAM PUSHING THE BOUNDARY THROUGH THE FORECAST AREA BY THURSDAY EVENING. ECMWF HAS WARM FRONT ACROSS FAR SOUTHERN WISCONSIN. EITHER WAY THIS TIME FRAME LOOKS TO BE THE MOST ACTIVE WITH A POTENTIAL OF HEAVY RAIN THUNDERSTORMS. SURFACE BASED CAPES ON GFS SOUNDINGS REACH 1800 J/KG TO 2500 J/KG. MODELS TAKE MUCH OF THE THUNDERSTORMS JUST TO THE NORTH OF THE FORECAST AREA THURSDAY NIGHT...BUT STILL TOO FAR OUT TO DRY THINGS OFF TOO MUCH IN THE WARM SECTOR. .LONG TERM... FRIDAY AND FRIDAY NIGHT...FORECAST CONFIDENCE...MEDIUM SURFACE LOW MOVES ACROSS NORTHERN WISCONSIN AND THE UPPER GREAT LAKES WITH TRAILING COLD FRONT MOVING ACROSS THE FORECAST AREA WITH A CONTINUED CHANCE OF THUNDERSTORMS. SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE...MEDIUM THE 12Z GFS HAS A WEAKER AND SLOWER SHORTWAVE MOVING ACROSS THE UPPER GREAT LAKES SATURDAY THAN 00Z ECMWF...BUT BOTH MODELS DRY THINGS OUT SATURDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES ON SUNDAY. STILL A FAST UPPER FLOW OVER FAR SOUTHERN CANADA...WITH SERIES OF SHORTWAVES PUSHING EAST. THIS WILL BRING A CHANCE OF THUNDERSTORMS AGAIN LATER SUNDAY INTO MONDAY NIGHT DEPENDING ON THE MODEL...HOWEVER TIMING THIS FAR OUT WILL BE DIFFICULT. && .AVIATION... CUMULUS CLOUDS WILL DISSIPATE BY SUNSET THIS EVENING. HOWEVER...THUNDERSTORMS MOVING ACROSS SOUTHERN MN AND IOWA WILL BUILD INTO SOUTHERN WISCONSIN EARLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THE SFC WARM FRONT IS EXPECTED TO STAY WELL SOUTH OF THE WI BORDER...BUT THUNDERSTORMS ARE LIKELY TO ROLL ALONG AND JUST NORTH OF IT. THE MSN/UES/MKE TAF SITES WILL BE ON THE NORTHERN FRINGE OF THE MORE DEFINITE THUNDERSTORM REGION...SO BACKED OFF ON THUNDER MENTION FOR 18Z TAFS. WILL RE-EVALUATE CLOSER TO THE 00Z TAF ISSUANCE. THE STORMS WILL SHIFT MOSTLY SOUTH OF THE AREA BY TUESDAY MORNING...HOWEVER A FEW SHOWERS COULD STILL POP AROUND THE AREA THROUGH THE LATE AFTERNOON HOURS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...13/MRC
Hazardous weather outlook, Jul 19, 6:17 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 617 PM CDT MON JUL 19 2010 WIZ046-047-051-052-056>060-062>072-202330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 617 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN SECTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...MAINLY ALONG AND NORTH OF INTERSTATE 94...WITH ISOLATED THUNDERSTORMS TO THE SOUTH. SOME SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS WITH UP TO 1 INCH RAINFALL AMOUNTS IN AN HOUR OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A FRONTAL BOUNDARY WILL SET UP JUST SOUTH OF WISCONSIN TUESDAY AND WEDNESDAY KEEPING THE BEST CHANCES FOR ORGANIZED THUNDERSTORM ACTIVITY SOUTH OF THE STATE. THAT FRONT IS EXPECTED TO SHIFT NORTH INTO WISCONSIN ON THURSDAY...INCREASING OUR CHANCES FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. A COLD FRONT IS THEN EXPECTED TO SWEEP THROUGH THE AREA LATER FRIDAY NIGHT INTO SATURDAY MORNING BRINGING DRIER WEATHER BACK TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. LMZ643>646-202330- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 617 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT LOOK FOR SCATTERED THUNDERSTORMS FROM MILWAUKEE NORTH...WITH ISOLATED THUNDERSTORMS TO THE SOUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE ARE SMALL CHANCES FOR THUNDERSTORMS TUESDAY...WITH BETTER CHANCES FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT AS A WARM FRONT MOVES INTO THE AREA. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:55 AM CDT | Dense Fog Advisory | MKX | Iowa, Sauk | 5 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.